MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH DELTA V-40 CERAMIC HEAD 36/0; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED

STRYKER ORTHOPAEDICS-MAHWAH DELTA V-40 CERAMIC HEAD 36/0; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Model Number 6570-0-136
Medical Device Problem Codes Use of Device Problem (1670); Device-Device Incompatibility (2919)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 11/04/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It was noted that the device is not available for evaluation.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation.Device not returned.
 
Event or Problem Description
At the revision, no one noticed that the product information at the primary surgery did not match between surgeon and sales rep side.The wrong size of head was used, and postoperative x-rays revealed it, resulting in reoperation.Only head was replaced.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Reported event: an event regarding incorrect selection involving a ceramic head was reported.The event was not confirmed.Method & results: -product evaluation and results: material analysis, visual, functional and dimensional inspections could not be performed as the device was not returned.-clinician review: no medical records were received for review with a clinical consultant.-product history review: review of the device history records indicate the devices were manufactured and accepted into final stock with no relevant reported discrepancies.-complaint history review: there have been no other similar events for the lot referenced.Conclusions: it was reported that the ceramic head was revised because "no one noticed that the product information at the primary surgery did not match between surgeon and sales rep side.The wrong size of head was used, and postoperative x-rays revealed it, resulting in reoperation." based on the information provided, the cause of the event is likely user error.However, the exact cause of the event could not be determined.No further investigation for this event is possible at this time.If additional information becomes available to indicate further evaluation is warranted, this record will be reopened.

Brand Name
DELTA V-40 CERAMIC HEAD 36/0
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-CORK
ida industrial estate
carrigtwohill NA
EI   NA
Manufacturer Contact
anna ryan
raheen business park
limerick NA
EI   NA
61498200
MDR Report Key12904199
Report Number0002249697-2021-01984
Device Sequence Number14693203
Product Code JDI
UDI-Device Identifier04546540608512
UDI-Public04546540608512
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K173499
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2021
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/26/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/31/2026
Device Model Number6570-0-136
Device Catalogue Number6570-0-136
Device Lot Number84674303
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/04/2021
Supplement Date Received by Manufacturer03/31/2022
Initial Report FDA Received Date11/30/2021
Supplement Report FDA Received Date04/26/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/30/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient SexFemale